Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 252, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 16, 2010, 6:17 PM CDT for Rutherford County, Wilson County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2010, 6:17 PM CDT (23:17 UTC)
- Expired
- Jul 16, 2010, 6:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 6:30 PM CDT | TSTM WND DMG | 6 E Walterhill, TN | PUBLIC REPORTED A TREE BLOWN DOWN ON HIGHWAY 266 JUST NORHT OF THE INTERSECTION OF HIGHWAY 266 AND HIGHWAY 96 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3144 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962
WUUS54 KOHX 162317
SVROHX
TNC149-189-162345-
/O.NEW.KOHX.SV.W.0252.100716T2317Z-100716T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
617 PM CDT FRI JUL 16 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 645 PM CDT
* AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF WALTERHILL AND WAS MOVING NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHWEST OF WATERTOWN BY 645 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3615 8607 3613 8607 3583 8620 3588 8642
3621 8633
TIME...MOT...LOC 2317Z 196DEG 16KT 3594 8628
$$
JLM1 follow-up statement
989
WWUS54 KOHX 162336
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CDT FRI JUL 16 2010
TNC149-189-162345-
/O.CON.KOHX.SV.W.0252.000000T0000Z-100716T2345Z/
RUTHERFORD TN-WILSON TN-
636 PM CDT FRI JUL 16 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN WILSON AND NORTHEASTERN RUTHERFORD COUNTIES...
AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES EAST OF WALTERHILL MOVING NORTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHWEST OF WATERTOWN BY 645 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3615 8607 3613 8607 3587 8619 3593 8640
3621 8633
TIME...MOT...LOC 2336Z 196DEG 16KT 3600 8625
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:57 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 16, 2:57 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 257 PM CDT FRI JUL 16 2010 .DISCUSSION... SURFACE FRONT WEST TO EAST ACROSS CENTRAL KENTUCKY BACK INTO MISSOURI AT MID-AFTERNOON WILL SAG SOUTHWARD BEFORE WASHING OUT OVER THE NEXT 24 HOURS AS HIGH PRESSURE BRIDGES ACROSS. SCATTERED CONVECTION HAS FIRED THIS AFTERNOON IN MIDDLE TENNESSEE WITH A MORE ORGANIZED COMPLEX LAYING ACROSS NORTHEAST MISSISSIPPI/NORTHWEST ALABAMA UP INTO SOUTHWEST MIDDLE TENNESSEE. STEERING FLOW HAS BEEN VERY WEAK. STORMS APPEAR TO BE PROPAGATING IN ALL DIRECTIONS INCLUDING WEST. EXPECT WET MICROBURTS UNDERNEATH THE STRONGER STORMS WITH LOCALLY HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS IN MID STATE TONIGHT AND WILL KEEP A LITTLE HIGHER POP OVER THE SOUTH AND EASTERN AREAS INCLUDING PLATEAU AND THE SAME FOR SATURDAY. WILL DECREASE POPS SATURDAY NIGHT AND SUNDAY BUT WILL KEEP THE HIGHER POPS BASICALLY IN THE EAST AND ALONG PLATEAU. STILL LOOKING AT TEMPS IN THE LOW 90S BOTH SATURDAY AND SUNDAY WITH MID 80S ON PLATEAU. UPPER PATTERN BECOMES ZONAL NORTH HALF OF U.S. AS UPPER RIDGE ACROSS THE SOUTH HALF BUILDS BACK THIS WAY BEGINNING FIRST OF NEXT WEEK AND STRENGTHENS OVER TENNESSEE BY MID WEEK. THIS WILL HEAT TEMPS BACK UP INTO MID AND UPPER 90S. EXPECT ISOLATED AFTERNOON/EARLY EVENING TSTMS NEXT WEEK BUT LITTLE IN THE WAY OF RELIEF. SINCE JUNE 1ST NASHVILLE HAS RECORDED 30 DAYS OF MINIMUM TEMPERATURES 70 DEGREES AND ABOVE. THE AVERAGE NUMBER OF DAYS FOR THIS SAME TIME PERIOD IS 17 DAYS. NASHVILLE ALSO HAD 30 DAYS BACK IN 1952 AND 32 DAYS IN 1943. THE MOST EVER IS 33 DAYS BACK IN 1921. IN 1972 THERE WERE NO DAYS WITH MINIMUM TEMPERATURES OF 70 DEGREES OR ABOVE FROM JUNE 1ST TO JULY 15TH. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 74 91 73 92 / 40 50 20 20 CLARKSVILLE 73 91 72 92 / 40 30 20 20 CROSSVILLE 69 85 70 85 / 50 60 30 40 COLUMBIA 73 91 72 91 / 50 50 20 20 LAWRENCEBURG 73 90 72 90 / 50 60 20 40 WAVERLY 74 91 72 92 / 40 40 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Jul 16, 5:04 AM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 504 AM CDT FRI JUL 16 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-171000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 504 AM CDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES ACROSS LOCATIONS ACROSS MIDDLE TENNESSEE WEST OF THE CUMBERLAND PLATEAU REGION BY AS EARLY AS NOON TODAY...AND LAST THROUGH THE LATE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
In the hours before
Special weather statement, Jul 16, 5:08 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 508 PM CDT FRI JUL 16 2010 TNZ024-025-057-162230- DICKSON-HICKMAN-HUMPHREYS- 508 PM CDT FRI JUL 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN AND HUMPHREYS COUNTIES... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS FROM NEAR DICKSON...AND EXTENDING 12 MILES TO THE SOUTHWEST OF DICKSON. MOVEMENT WAS NORTHEAST AT 5 MPH. ONE OF THE STORMS WILL BE ABOUT... 5 MILES WEST OF WHITE BLUFF BY 530 PM CDT. PEOPLE IN DICKSON...EASTERN HUMPHREYS AND NORTHERN HICKMAN COUNTIES...INCLUDING THE CITIES OF DICKSON AND BURNS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. ALSO...BRIEF BUT VERY HEAVY RAINFALL MAY CAUSE CONSIDERABLE PONDING OF WATER ON ROADS AND HIGHWAYS. STEIGERWALDT
Local storm report, Jul 16, 5:14 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 NW DICKSON 36.11N 87.42W
07/16/2010 DICKSON TN LAW ENFORCEMENT
TREE BLOWN DOWN ON HIGHWAY 46 JUST NW OF DICKSON.
&&
JLMLocal storm report, Jul 16, 5:16 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 E DICKSON 36.08N 87.36W
07/16/2010 E0.50 INCH DICKSON TN LAW ENFORCEMENT
SMALL HAIL REPORTED ON THE EAST SIDE OF THE CITY OF
DICKSON.
&&
JLMSpecial weather statement, Jul 16, 5:50 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 550 PM CDT FRI JUL 16 2010 TNZ027-059-162330- DAVIDSON-WILLIAMSON- 550 PM CDT FRI JUL 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILLIAMSON COUNTIES... AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FRANKLIN. THE STORM SHOWED LITTLE MOVEMENT. PEOPLE IN NORTHERN WILLIAMSON AND SOUTHERN DAVIDSON COUNTIES... INCLUDING THE CITY OF FRANKLIN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...BRIEF BUT VERY HEAVY RAINFALL WILL CAUSE CONSIDERABLE PONDING OF WATHER ON ROADS AND HIGHWAYS. STEIGERWALDT
Local storm report, Jul 16, 5:52 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
552 PM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG DICKSON 36.08N 87.38W
07/16/2010 DICKSON TN LAW ENFORCEMENT
ONE TREE REPORTED DOWN IN DICKSON...AND OTHER TREES DOWN
OVER SOUTHWEST PART OF COUNTY.
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston | 43 min |
| Jul 16, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery | 24 min |
| Jul 16, 6:21 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 24 min |
| Jul 16, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 20 min |
| Jul 16, 6:40 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.